Alert archive / Illinois / Winter Storm Watches in 2015

Winter Storm Watch 2, NWS Lincoln, IL

December 26, 20155 counties in Illinois

NWS Lincoln, IL issued this winter storm watch at Dec 26, 2015, 3:51 PM CST for 5 counties in Illinois. It took effect at Dec 28, 2015, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 3:51 PM CST (21:51 UTC)
In effect from
Dec 28, 2015, 3:00 AM CST
Expired
Dec 27, 2015, 4:09 PM CST
In force
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 623 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
623 m²/s²
0-3 km storm-relative helicity
753 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS43 KILX 262151
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CST SAT DEC 26 2015


ILZ027-028-270600-
/O.NEW.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
KNOX-STARK-
INCLUDING THE CITIES OF...GALESBURG...TOULON
351 PM CST SAT DEC 26 2015

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. 

* TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT UNTIL
  MONDAY AFTERNOON.

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF AROUND ONE
  QUARTER INCH ARE POSSIBLE.

* IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL 
  CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
4 follow-up statements
890 
WWUS43 KILX 270248
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CST SAT DEC 26 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY
NIGHT THROUGH MONDAY AFTERNOON...

ILZ027-028-271000-
/O.CON.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
KNOX-STARK-
INCLUDING THE CITIES OF...GALESBURG...TOULON
848 PM CST SAT DEC 26 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT 
  UNTIL MONDAY AFTERNOON. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO A QUARTER
  INCH ARE POSSIBLE.

* IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL 
  CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
SMITH
766 
WWUS43 KILX 270959
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
359 AM CST SUN DEC 27 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH 3 PM MONDAY AFTERNOON...

ILZ029-030-036-271800-
/O.EXA.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
PEORIA-MARSHALL-FULTON-
INCLUDING THE CITIES OF...PEORIA...LACON...CANTON
359 AM CST SUN DEC 27 2015

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH 3 PM MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH 3 PM MONDAY
AFTERNOON. 

* TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT 
  UNTIL 3 PM MONDAY AFTERNOON. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO A QUARTER
  INCH ARE POSSIBLE ESPECIALLY ALONG AND NORTH OF CANTON TO PEORIA.

* IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL
  CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. IN
  ADDITION STRONG EAST TO NORTHEAST WINDS OF 25 TO 35 MPH AND
  GUSTS OF 35 TO 50 MPH COULD CAUSE ICE COATED TREE BRANCHES TO
  FALL MORE EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

ILZ027-028-271800-
/O.CON.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
KNOX-STARK-
INCLUDING THE CITIES OF...GALESBURG...TOULON
359 AM CST SUN DEC 27 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
3 PM MONDAY AFTERNOON...

* TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT 
  UNTIL 3 PM MONDAY AFTERNOON. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS AROUND A QUARTER
  INCH ARE LIKELY.

* IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL
  CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. IN
  ADDITION STRONG EAST TO NORTHEAST WINDS OF 25 TO 35 MPH AND
  GUSTS OF 35 TO 50 MPH COULD CAUSE ICE COATED TREE BRANCHES TO
  FALL MORE EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

07
889 
WWUS43 KILX 271700
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CST SUN DEC 27 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH 3 PM MONDAY AFTERNOON...

ILZ027>030-036-272200-
/O.CON.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
CANTON
1100 AM CST SUN DEC 27 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

* TIMING...FREEZING RAIN IS POSSIBLE FROM LATE TONIGHT UNTIL
  EARLY MONDAY AFTERNOON.

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO A QUARTER
  INCH ARE POSSIBLE...ESPECIALLY ALONG AND NORTH OF A CANTON TO
  PEORIA LINE.

* IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL
  CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. IN
  ADDITION...STRONG EAST TO NORTHEAST WINDS OF 25 TO 35 MPH...AND
  GUSTS OF 35 TO 50 MPH...COULD CAUSE ICE COATED POWER LINES AND TREE
  BRANCHES TO FALL MORE EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$
GEELHART
544 
WWUS43 KILX 272209
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
409 PM CST SUN DEC 27 2015

ILZ027>030-280615-
/O.UPG.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
/O.NEW.KILX.WS.W.0006.151228T0900Z-151228T2100Z/
KNOX-STARK-PEORIA-MARSHALL-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON
409 PM CST SUN DEC 27 2015

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT ICING WITH SNOW AND SLEET...WHICH IS IN
EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...EXPECT FREEZING RAIN TO DEVELOP AROUND 3 AM MONDAY AND
  THEN DIMINISH BY 3 PM MONDAY.

* PRECIPITATION RATES...THE GREATEST AMOUNT OF ICE ACCUMULATION 
  WILL OCCUR BETWEEN 6 AM AND NOON MONDAY. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 1/4 OF AN INCH
  ARE EXPECTED. SNOW AND SLEET UP TO ONE INCH ARE POSSIBLE.

* IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE LIKELY DUE TO THE
  ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING
  DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35
  MPH WITH GUSTS TO AROUND 50 MPH WILL ENHANCE ICE ACCUMULATIONS
  AND INCREASE DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD CONDITIONS FOR THE
STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

ILZ031-280615-
/O.NEW.KILX.WS.W.0006.151228T0900Z-151228T2100Z/
WOODFORD-
INCLUDING THE CITY OF...EUREKA
409 PM CST SUN DEC 27 2015

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT ICING WITH SNOW AND SLEET...WHICH IS IN
EFFECT FROM 3 AM TO 3 PM CST MONDAY.

* TIMING...EXPECT FREEZING RAIN TO DEVELOP AROUND 3 AM MONDAY 
  AND THEN DIMINISH AROUND 3 PM MONDAY. 

* PRECIPITATION RATES...THE GREATEST AMOUNT OF ICE ACCUMULATION 
  WILL OCCUR BETWEEN 6 AM AND NOON MONDAY. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 2/10 OF AN INCH 
  ARE EXPECTED.

* IMPACTS...IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE LIKELY DUE
  TO THE ICE. TRAVEL WILL BE DANGEROUS AND NEARLY
  IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY.
  STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
  ENHANCE ICE ACCUMULATIONS AND INCREASE DAMAGE TO TREES AND POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD CONDITIONS FOR THE
STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

ILZ036-280615-
/O.UPG.KILX.WS.A.0002.151228T0900Z-151228T2100Z/
/O.NEW.KILX.ZR.Y.0002.151228T0600Z-151228T1800Z/
FULTON-
INCLUDING THE CITY OF...CANTON
409 PM CST SUN DEC 27 2015

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...PLAN ON FREEZING RAIN TO DEVELOP AROUND MIDNIGHT AND 
  THEN DIMINISH AROUND NOON MONDAY. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF ONE TENTH OF AN
  INCH ARE EXPECTED.

* IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE POSSIBLE DUE TO THE
  ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING
  DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35
  MPH WITH GUSTS TO AROUND 50 MPH MAY LOCALLY INCREASE ICE
  ACCUMULATIONS AND INCREASE TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

$$

ILZ037-038-280615-
/O.NEW.KILX.ZR.Y.0002.151228T0600Z-151228T1800Z/
TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...PEKIN...BLOOMINGTON...NORMAL
409 PM CST SUN DEC 27 2015

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY. 

* TIMING...PLAN ON FREEZING RAIN TO DEVELOP AROUND MIDNIGHT AND 
  THEN DIMINISH AROUND NOON MONDAY. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 2/10 OF AN INCH 
  ARE EXPECTED. 

* IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE POSSIBLE DUE TO THE
  ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING
  DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35
  MPH WITH GUSTS TO AROUND 50 MPH MAY LOCALLY INCREASE ICE
  ACCUMULATIONS AND INCREASE TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Dec 26, 3:51 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 26, 3:51 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
351 PM CST SAT DEC 26 2015

.SHORT TERM...(Tonight)
ISSUED AT 350 PM CST SAT DEC 26 2015

Steady stream of rain and embedded thunderstorms continues to track
northeast out of Missouri this afternoon. Areas northwest of the
Illinois River have remained on the periphery of the rain through
the day and little has accumulated up there, but a more substantial
northward push is expected this evening as the frontal boundary
starts to pivot a bit. Latest water vapor imagery shows a deep upper
low over southeast Arizona with a steady plume of moisture coming up
from Texas into the Midwest. Precipitable water values remain in
record territory for late December, around 1.4 inches through
tonight, although some decrease will occur from the northwest late
as the frontal boundary tracks southeast again. Another 1.5 to 2.5
inches of rain is likely across the watch area overnight. Have
maintained thunder mention over most areas southeast of the Illinois
River with a few hundred J/kg of MUCAPE available, with some more
numerous storms south of I-70.

&&

.LONG TERM...(Sunday through Saturday)
ISSUED AT 350 PM CST SAT DEC 26 2015

Two largest concerns this forecast period: 1. Heavy rain and
flooding potential from around I-72 corridor southward through
Monday afternoon, and 2. potential for significant icing from
freezing rain northwest of the Illinois River Sunday night/Monday
morning.

The flash flood watch will continue through Monday afternoon for
areas along and south of the I-72 corridor where storm total
rainfall of 4 to 5 inches is expected beginning Saturday morning
through Monday evening. Have already seen reports to around 1.75
inch of rainfall from morning rain/thunderstorms inside a swath
from around Taylorville to Danville.

While rainfall looks to be on the lighter side Sunday
morning...another round of moderate to heavy rain looks to spread NE
across central IL late in the day sunday as the intense low
currently over the Southwest approaches. Precipitable water values
approaching 1.25 inches will wrap around the low...and enough
instability indicated for a chance of thunderstorms south of a line
from Springfield to Paris. Temperatures will max out around 39 at
Galesburg to 53 at Lawrenceville Sunday...cooling off through the
day as colder air pushes in from the NW.

Freezing rain will be a possibility Sunday night as the push of low
level cold air continues northwest of the Illinois River Sunday
night. Although uncertainty with timing and extent of subfreezing
temperatures exist...accumulations could be rapid for several hours
starting early Monday morning and have issued a winter storm watch
for Knox and Stark counties for the potential of significant icing
to around one quarter inch. Temperatures look to rise above freezing
Monday afternoon ending the ice accumulation threat.

East to northeast Winds will become substantial Sunday night through
Monday...with speeds 20 to 30 mph mainly north of I-70 as intense
pressure gradients surrounding the low arrive.

The 12Z extended forecast models and their ensembles are in good
agreement with a cooler and drier weather pattern setting up during
2nd half of week. A weak weather system to move into the Midwest on
Wednesday and bring small chances of light rain and snow to central
IL with mainly light rain chances southeast of I-70. Deeper moisture
to stay SE of IL Wed so any precipitation that occurs will be quite
light. Highs Wed mainly in the 30s with some lower 40s southeast of
I-70. Large Canadian high pressure settling into the nations
heartland, brings even cooler temperatures Thu thru Saturday to
central IL despite return of partly sunny skies with highs in mid to
20s to around 30 northern CWA and 30-35 southeast of I-70.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 1135 AM CST SAT DEC 26 2015

First wave of rain and convection is exiting KDEC, but periodic
rain and isolated storms will continue at KCMI as more rain moves
up from Missouri. The rain and storms will become widespread again
elsewhere in central Illinois later this afternoon. In the
meantime, mainly IFR/LIFR ceilings can be expected, although there
are some brief jumps into MVFR and even VFR range immediately
along the back edge of the rain. A warm front has lifted up to
about the KSPI-KBMI-KCMI area but is not expected to make much
more northward progress, and will begin to be pushed back
southward late this evening. This will result in winds turning
toward the north-northeast and becoming fairly stiff overnight,
averaging around 15 knots with gusts increasing to 20-30 knots
late tonight and early Sunday. Little change in ceilings is on tap
until the rain ends around mid morning Sunday, when some modest
increases to low MVFR range are anticipated.

&&

.HYDROLOGY...
ISSUED AT 350 PM CST SAT DEC 26 2015

Widespread river flooding is anticipated to develop over the next
couple days, due to the large area of 2 to 5 inch rains forecast.
Have issued some sort of statement or outlook for all 16 river
forecast points in our CWA. With a lot of it based on QPF, we issued
Hydrologic Outlooks for the Mackinaw, Vermilion, Sangamon and
Vermilion Rivers, as well as Salt Creek near Greenview and the
Illinois River at Henry. At the moment, the only river that may be
borderline in terms of flood potential is the Spoon River, but the
forecast QPF does bring London Mills very close to flood stage. With
the rains that have occurred so far today heavier than expected due
to the morning convection, flood warnings may need to be expanded
with the evening hydrologic model run. This would be most likely
with the Sangamon River.

&&

.ILX Watches/Warnings/Advisories...
Winter Storm Watch from late Sunday night through Monday
afternoon for ILZ027-028.

Flash Flood Watch through Monday afternoon for ILZ044>046-
049>057-061>063-066>068-071>073.

&&

SHORT TERM...Geelhart
LONG TERM...Onton
AVIATION...Geelhart
HYDROLOGY...Geelhart
Hazardous weather outlook, Dec 26, 3:20 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CST SAT DEC 26 2015

ILZ027-028-271200-
KNOX-STARK-
320 PM CST SAT DEC 26 2015

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX AND STARK COUNTIES.

.DAY ONE...TONIGHT

PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT. RAINFALL AMOUNTS
AROUND A HALF INCH ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TOTAL PRECIPITATION AMOUNTS AROUND 2 INCHES IS LIKELY BY THE TIME
THE STORM SYSTEM EXITS MONDAY NIGHT. THIS MAY CAUSE PONDING OF
WATER IN LOW SPOTS AND OTHER FLOOD PRONE AREAS.

THERE WILL BE A CHANCE OF FREEZING RAIN LATE SUNDAY NIGHT AND
MONDAY MORNING...BEFORE THE PRECIPITATION CHANGES BACK OVER TO
RAIN. ICE ACCUMULATIONS OF A TENTH TO QUARTER INCH ARE
POSSIBLE...WHICH WOULD CAUSE SIGNIFICANT TRAVEL DIFFICULTIES
BEFORE TEMPERATURES WARM ABOVE FREEZING BY MIDDAY MONDAY. THE RAIN
IS EXPECTED TO CHANGE OVER TO SNOW BEFORE THE PRECIPITATION ENDS
MONDAY NIGHT...BUT ANY SNOW ACCUMULATIONS SHOULD BE MINOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY
APPRECIATED.

ILZ029>031-036>038-040>043-047-048-271200-
CASS-DE WITT-FULTON-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-
SCHUYLER-TAZEWELL-WOODFORD-
320 PM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

PERIODS OF LOCALLY HEAVY RAINFALL ARE LIKELY TONIGHT. ADDITIONAL
RAINFALL AMOUNTS UP TO AN INCH ARE LIKELY...WITH THE HIGHEST
TOTALS SOUTH OF PEORIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TOTAL PRECIPITATION AMOUNTS OF 2 TO 4 INCHES ARE LIKELY THROUGH
MONDAY NIGHT...WITH THE HEAVIER TOTALS FURTHER SOUTH TOWARD THE
I-72 CORRIDOR. THIS WILL CAUSE THE DEVELOPMENT OF WIDESPREAD
RIVER FLOODING BY MONDAY.

THERE WILL BE A CHANCE OF FREEZING RAIN LATE SUNDAY NIGHT AND
MONDAY MORNING...MAINLY NORTHWEST OF THE ILLINOIS RIVER...BEFORE
THE PRECIPITATION CHANGES BACK OVER TO RAIN. MINOR ICE
ACCUMULATIONS ARE POSSIBLE...WHICH MAY CAUSE TRAVEL DIFFICULTIES.
THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW BEFORE THE
PRECIPITATION ENDS MONDAY NIGHT...BUT ANY SNOW ACCUMULATIONS
SHOULD BE MINOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY
APPRECIATED.

ILZ049-050-271200-
MORGAN-SCOTT-
320 PM CST SAT DEC 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

PERIODS OF LOCALLY HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT. ADDITIONAL RAINFALL OF 1.5 TO 2 INCHES IS LIKELY
BY SUNRISE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF MODERATE TO HEAVY RAIN ARE LIKELY SUNDAY THROUGH
MONDAY EVENING...WITH TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES.
THE RAIN MAY BE ACCOMPANIED BY THUNDERSTORMS AT TIMES. AREAS OF
FLOODING MAY DEVELOP WITH TIME. MINOR FLOODING IS ALSO EXPECTED TO
DEVELOP ON THE ILLINOIS RIVER THIS WEEKEND...WITH RISES CONTINUING
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY
APPRECIATED.

ILZ044>046-051>057-061>063-066>068-071>073-271200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SANGAMON-SHELBY-VERMILION-
320 PM CST SAT DEC 26 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

PERIODS OF MODERATE TO HEAVY RAINFALL AND THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT. THERE IS A CHANCE THAT SOME OF THE
STRONGER STORMS MAY CONTAIN WIND GUSTS TO 50 MPH. ADDITIONAL
RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY TONIGHT...WITH LOCAL
HEAVIER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED FROM SUNDAY THROUGH
MONDAY NIGHT...ACCOMPANIED BY THUNDERSTORMS AT TIMES. TOTAL
RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE LIKELY...WHICH COULD CAUSE
FLOODING OF ROADWAYS AND LOW SPOTS. THE HEAVIEST RAIN IS EXPECTED
TO BE LOCATED IN AREAS BETWEEN I-72 AND I-70. WIDESPREAD RIVER
FLOODING IS EXPECTED TO DEVELOP BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING. RAINFALL REPORTS THE NEXT FEW DAYS WOULD ALSO BE GREATLY
APPRECIATED.

GEELHART

In the hours before

Local storm report, Dec 26, 2:38 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       OGDEN                   40.12N 87.96W
12/26/2015  M1.04 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            5-HOUR TOTAL

&&

GEELHART
Local storm report, Dec 26, 2:47 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLOOD            5 N COWDEN              39.32N 88.86W
12/26/2015                   SHELBY             IL   LAW ENFORCEMENT

            WATER OVER IL-128 AROUND THE INTERSECTIONS WITH 700N AND
            800N. REPORTED BY SHERIFF

0245 PM     FLOOD            STEWARDSON              39.26N 88.63W
12/26/2015                   SHELBY             IL   LAW ENFORCEMENT

            WATER OVER IL-32. REPORTED BY SHERIFF.

0240 PM     FLOOD            NEOGA                   39.32N 88.45W
12/26/2015                   CUMBERLAND         IL   FIRE DEPT/RESCUE

            WATER OVER LOW ROADS IN NEOGA AREA

0227 PM     FLOOD            BISMARCK                40.27N 87.60W
12/26/2015                   VERMILION          IL   LAW ENFORCEMENT

            WATER OVER ROAD NEAR THE SCHOOL. REPORTED BY SHERIFF

&&

GEELHART
Local storm report, Dec 26, 3:04 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       1 ENE TAYLORVILLE       39.53N 89.24W
12/26/2015  M1.65 INCH       CHRISTIAN          IL   COCORAHS

0245 PM     HEAVY RAIN       SULLIVAN                39.60N 88.61W
12/26/2015  M1.68 INCH       MOULTRIE           IL   MESONET

            SWOP REPORT

&&

GEELHART
Local storm report, Dec 26, 3:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
12/26/2015  M1.63 INCH       DOUGLAS            IL   CO-OP OBSERVER

0300 PM     HEAVY RAIN       2 WNW LOVINGTON         39.73N 88.67W
12/26/2015  M2.12 INCH       MOULTRIE           IL   LAW ENFORCEMENT

            HADS STATION ON WEST OKAW RIVER

0300 PM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
12/26/2015  M1.72 INCH       SHELBY             IL   MESONET

            APRS MESONET

0300 PM     HEAVY RAIN       COOKS MILL              39.58N 88.42W
12/26/2015  M1.49 INCH       COLES              IL   MESONET

            HADS STATION ON KASKASKIA RIVER

0300 PM     HEAVY RAIN       NEWMAN                  39.80N 87.99W
12/26/2015  M1.36 INCH       DOUGLAS            IL   MESONET

            APRS MESONET

&&

GEELHART
Local storm report, Dec 26, 3:26 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HEAVY RAIN       DANVILLE                40.14N 87.62W
12/26/2015  M1.06 INCH       VERMILION          IL   EMERGENCY MNGR

&&

GEELHART
Local storm report, Dec 26, 3:31 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       4 NW HOMER              40.07N 88.01W
12/26/2015  M1.47 INCH       CHAMPAIGN          IL   COCORAHS

            TOTAL SINCE 9 AM

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:06 PM CSTRiver Flood WarningILXPiatt9 days
Dec 26, 10:15 AM CSTAreal Flood AdvisoryILXChristian, Macon, Moultrie, Shelby6 hr
Dec 26, 11:43 AM CSTAreal Flood AdvisoryILXChampaign, Vermilion4 hr
Dec 26, 12:03 PM CSTAreal Flood AdvisoryILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more3 hr
Dec 26, 2:56 PM CSTAreal Flood AdvisoryILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 5 more6 hr
Dec 26, 3:07 PM CSTRiver Flood WarningILXVermilion5 days
Dec 26, 4:38 PM CSTAreal Flood AdvisoryILXChristian, Macon, Moultrie, Shelby6 hr

Nearby

Winter Storm Watches in Illinois, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.